10.03.2009

Say Anything

I’m kind of at a loss as to what to say today.  Today is definitely better than yesterday but the overwhelming waves of nausea are still attacking whenever they feel like it and at times I'm concentrating so hard on not throwing up that I can’t do anything else.  My meditation mantra is “I will not throw up. I will not throw up. I will not throw up.” for hours on end.  Yesterday felt like an eternity but today its already noon – definitely an improvement.

At this point I'm still going hypo as both my Drs told me I can’t start my thyroid meds until Sunday morning so those symptoms are still horrible as well.  Most notably my entire body is in pain and I don’t think I've ever felt so weak in my life.  I may have to go hypo again for follow-up scans but I can handle it as long as I never have to do a treatment dose of RAI again at the same time.  Last night I was having trouble breathing from a combo of swelling in my neck from the RAI and my depressed respiratory rates from being hypo – couple that with the pain and not being able to take respiratory depressing pain meds… it was miserable.

Positive notes: my salivary glands are less swollen and sore today and I get to eat real food again starting at 1pm!!!!!  I have no idea what my first meal will be today, so far my craving has been a BK cheeseburger w/ ketchup only and fries with BBQ sauce.  I don’t even normally like BK but hey, my tummy wanted it in between nausea waves so maybe that will be it?

4 comments:

  1. Christina-
    I tried to comment yesterday, but apparently I am not smart enough to do this. We shall see if this works.
    I am very sorry to hear that you are having such a horrible time. I know that everyone's journey is personal and I never had the type of radiation that you did, but I did have total body radiation. It sucks! The nausea, the weakness, the overall gross feeling! I hope that you never experience mouth sores. They are really painful, you can't eat anything, and your mouth peals off! Stay strong girl! This will all be over sooner or later, hopefully sooner. Can you not take zofran for the nausea?
    Well, I'm thinking of you and wishing you well.
    JJ from PC

    ReplyDelete
  2. Glad to hear that something is starting to feel a little sunny for you. And just think, tomorrow you get to start feeling better when you can go back on your meds! I hope your first meal is absolutely DELECTABLE! Hang in there - you've made it this far!!

    ReplyDelete
  3. Hey Christina,
    I checked out this blog today for the first time, wondering how you were doing since your RAI. I was really hoping you wouldn't have the same experience with it that I did, but it sounds like you and the RAI aren't getting along so well either. I totally sympathize. And my thoughts and prayers are with you. The worst of the nausea is probably over (it was for me by this point) but it's still going to take a while before you feel good. It will help when you can eat normal food again (I wanted fries and hot mustard from McDonalds. I know- Yuck!) It takes a while, unfortunately, a long while, before you will notice your Synthroid kicking in. Probably about 2-3 weeks before ANY of the hypo symptoms start to lessen. But hang in there, you will feel little improvements little by little. It is a long, slow climb out of hypo-hell so don't expect big chnges right away. And I hope this doesn't totally freak you out, but my worst hair loss was weeks after my RAI. I hope this time of isolation isn't too dark for you. And as you start to feel like you are improving, take it easy on yourself. I can't tell you how many times I overdid it. I kept thinking I am better now so I can do whatever, but I was wrong. Be patient with your body and your mind as you make the slow journey back to "normal".

    -Kami (from Planet Cancer)

    ReplyDelete
  4. Thanks for all the support guys! Good to know some people can relate too... it was absolutely horrible!

    ReplyDelete

Whatcha Thinkin'?